Advertisement

Directional Derivative for the Value Function in Mathematical Programming

  • J. Gauvin
Part of the Ettore Majorana International Science Series book series (EMISS, volume 43)

Abstract

The conditions for the existence of the directional derivative of the optimal value function in mathematical programming is a difficult question still not completely solved. Here we study a case where the directional derivative is obtained with a nice formula when some corresponding optimal solutions have Lipschitzian or Hölderian directional behaviour. These calm properties for optimal solutions are obtained with near to minimal assumptions and regularity conditions (constraints qualification) as illustrated by examples.

Keywords

Directional Derivative Constraint Qualification Nonlinear Programming Problem Critical Direction Marginal Function 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [1]
    J. Gauvin, F. Dubeau. “Some examples and counterexamples for the stability analysis of nonlinear programming problem”. Math. Progr. Study, 21, (1983), 69–78.MathSciNetCrossRefGoogle Scholar
  2. [2]
    J. Gauvin, R. Janin. “Directional behaviour of optimal solutions in nonlinear mathematical programming”. Math. Oper. Res., Vol. 18, N. 4 (1988).Google Scholar
  3. [3]
    J. Gauvin, R. Janin. `Directional Lipschitzian optimal solutions and directional derivative for the optimal value function in nonlinear mathematical programming“. Analyse Nonlinéaire, Annales de l’ IHP (to appear).Google Scholar
  4. [4]
    J. Gauvin, J.W. Tolle. “Differential stability in nonlinear programming”. SIAM J. Control and Opt., 15, (1977), 294–311.MathSciNetCrossRefzbMATHGoogle Scholar
  5. [5]
    B. Gollan. “On the marginal function in nonlinear programming”. Math. Oper. Res., 9, (1984), 208–221.MathSciNetCrossRefzbMATHGoogle Scholar
  6. [6]
    R. Janin. “Directional derivative of the marginal function in nonlinear programming”. [Math. Prog. Study, 21, (1984), 110–126.MathSciNetCrossRefzbMATHGoogle Scholar
  7. [7]
    O.L. Mangasarian, T.U. Shiau. “Lipschitz continuity of solutions of linear inequalities, programs and complementarity problems”. SIAM J. Control and Opt., 25, (1987), 583–595.MathSciNetCrossRefzbMATHGoogle Scholar
  8. [8]
    R.T. Rockafellar’ “Directional differentiability of the optimal value function in nonlinear programming problem”. Math. Prog. Study, 21, (1984), 213–226.MathSciNetCrossRefzbMATHGoogle Scholar
  9. [9]
    A. Shapiro. “Sensitivity analysis of nonlinear programs and differentiability properties of metric projections”. SIAM J. Control and Opt., 26, (1988).Google Scholar

Copyright information

© Springer Science+Business Media New York 1989

Authors and Affiliations

  • J. Gauvin
    • 1
  1. 1.Dept. de Mathématiques Appliquées, École PolytechniqueUniv. de MontréalMontréalCanada

Personalised recommendations